• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 3 out of 18 pages
Exam (elaborations)

NUR 2571 Exam 3 Actual Exam V1 | NUR 2571 Professional Nursing II / PN2 (NUR2571 Exam 3) | Rasmussen

Document preview thumbnail
Preview 3 out of 18 pages

NUR 2571 Exam 3 Actual Exam V1 | NUR 2571 Professional Nursing II / PN2 (NUR2571 Exam 3) | Rasmussen

Content preview

NUR 2571 Exam 3 Actual Exam V1 | NUR 2571 Professional Nursing II /
PN2 (NUR2571 Exam 3) | Rasmussen
1. A nurse is caring for a patient admitted with Diabetic Ketoacidosis (DKA). The patient is
receiving intravenous regular insulin. Which electrolyte imbalance should the nurse prioritize
for monitoring as the blood glucose begins to normalize?
A. Hypernatremia

B. Hypokalemia

C. Hypercalcemia

D. Hypophosphatemia
Answer: B
Rationale: As insulin drives glucose into the cells, it also causes potassium to shift from the
extracellular fluid into the intracellular compartment. This shift can lead to a rapid drop in
serum potassium levels, potentially causing life-threatening arrhythmias. Continuous
cardiac monitoring and frequent electrolyte checks are essential during the recovery phase
of DKA.

2. A patient with cirrhosis is prescribed lactulose to manage hepatic encephalopathy. Which
assessment finding indicates that the medication is achieving its intended therapeutic effect?
A. The patient is more alert and oriented to time and place.

B. The patient’s serum bilirubin levels have decreased.

C. The patient has 2-3 soft bowel movements per day.

D. The patient’s abdominal girth has significantly decreased.
Answer: A
Rationale: Lactulose is primarily given in cirrhosis to facilitate the excretion of ammonia
through the stool. Ammonia is a neurotoxin responsible for the mental status changes seen
in hepatic encephalopathy. Improved cognitive function and alertness are the primary
indicators that ammonia levels are falling to safer levels.

3. The nurse is reviewing laboratory results for a patient with Acute Kidney Injury (AKI) and
notes a serum creatinine of 4.2 mg/dL and a BUN of 88 mg/dL. Which acid-base imbalance is
most consistent with these findings?
A. Respiratory alkalosis

B. Metabolic alkalosis

C. Metabolic acidosis

,D. Respiratory acidosis

Answer: C
Rationale: In acute kidney injury, the kidneys lose the ability to excrete hydrogen ions and
regenerate bicarbonate. This failure leads to an accumulation of metabolic acids and a
decrease in serum bicarbonate levels. Kussmaul’s respirations may be observed as the
body attempts to compensate by blowing off carbon dioxide.

4. A nurse is assessing a patient with suspected Hyperthyroidism. Which clinical
manifestation would indicate that the patient is experiencing a Thyroid Storm?
A. Severe tachycardia, hyperpyrexia, and agitation

B. Bradycardia, weight gain, and cold intolerance

C. Hypotension, lethargy, and constipation

D. Peripheral edema, weight gain, and periorbital puffiness

Answer: A
Rationale: Thyroid storm is a life-threatening crisis characterized by extreme
hypermetabolism. Key symptoms include a high fever (hyperpyrexia), tachycardia
disproportionate to the fever, and central nervous system effects like delirium or extreme
agitation. Immediate medical intervention is required to block thyroid hormone production
and manage cardiovascular stability.

5. Which intervention is the priority for a patient diagnosed with Myxedema Coma?
A. Administration of intravenous levothyroxine

B. Applying warming blankets for rapid rewarming

C. Maintaining a patent airway and providing mechanical ventilation

D. Initiating fluid restriction for hyponatremia

Answer: C
Rationale: Myxedema coma is an extreme complication of hypothyroidism that leads to
severe respiratory depression and decreased cardiac output. While thyroid replacement is
necessary, the immediate priority is always airway management and oxygenation because
hypoventilation can lead to respiratory failure. Rewarming should be done slowly to avoid
sudden hypotension from peripheral vasodilation.

6. A patient with Addison’s disease is admitted to the emergency department with
hypotension, tachycardia, and hyponatremia. The nurse suspects an Addisonian Crisis. Which
medication should the nurse anticipate administering first?
A. Hydrocortisone sodium succinate

B. Furosemide

, C. Potassium chloride

D. Regular insulin
Answer: A
Rationale: Addisonian crisis is a medical emergency caused by an acute lack of cortisol and
aldosterone. Rapid administration of high-dose corticosteroids, such as hydrocortisone, is
necessary to restore vascular tone and correct electrolyte imbalances. This intervention is
critical to prevent circulatory collapse and death.

7. A patient with Cushing’s Syndrome is at high risk for which of the following electrolyte
imbalances?
A. Hyperkalemia and hyponatremia

B. Hyperphosphatemia and hypokalemia

C. Hypocalcemia and hypermagnesemia

D. Hypokalemia and hypernatremia
Answer: D
Rationale: Excessive glucocorticoids and mineralocorticoids in Cushing’s Syndrome cause
the kidneys to retain sodium and excrete potassium. This leads to the classic pattern of
hypernatremia and hypokalemia. Nurses must monitor these patients for hypertension and
cardiac dysrhythmias associated with these shifts.

8. A nurse is caring for a patient with Syndrome of Inappropriate Antidiuretic Hormone
(SIADH). What is the expected finding for urine specific gravity and serum sodium?
A. Low urine specific gravity and low serum sodium

B. Low urine specific gravity and high serum sodium

C. High urine specific gravity and high serum sodium

D. High urine specific gravity and low serum sodium

Answer: D
Rationale: SIADH involves excessive ADH release, leading to water retention and
concentrated urine. This causes the serum to become diluted (hyponatremia) while the
urine remains highly concentrated (high specific gravity). Fluid restriction is typically the
primary treatment for these patients to correct the dilutional hyponatremia.

9. A patient with Diabetes Insipidus (DI) is receiving desmopressin (DDAVP). Which
assessment indicates the medication is effective?
A. Decreased serum glucose levels

B. Decreased urine output and increased urine specific gravity

Document information

Uploaded on
September 21, 2026
Number of pages
18
Written in
2026/2027
Type
Exam (elaborations)
Contains
Questions & answers
$17.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
ScholarsAscend
3.7
(84)
Sold
526
Followers
40
Items
30921
Last sold
4 hours ago




Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions